MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 19 CM; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 19 CM; CATHETER, HEMODIALYSIS, IMPLA
Catalog Number CS-15242-SP
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "during operation, when the doctor opened the package, found the peel-away sheath split".The device was not used on the patient.They changed a new one to resolve the issue.No harm for the patient.The patient condition is fine.No medical intervention was required.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer submitted 3 images and returned one opened hemodialysis kit including a 16fr peel-away sheath with dilator assembly for analysis.Signs for use were observed on the returned sample.Visual analysis revealed bulging as well as a split in the sheath body towards the distal end.Additionally, the sheath is cracked at the proximal end between the peel-away tabs.No other defects were noted on the assembly.The dilator was removed from the sheath and inspected.No defects were identified on the dilator.The sheath outer diameter measured 0.2400" which is within the specification limits of 0.2390"-0.2410" per peel-away sheath tubing specification.The sheath tip inner diameter measured 0.210" , which is equal to the id reference dimension of 0.210" per product drawing.The sheath overall length measured 5.875" which is within the specification limits of 5.687"-5.937" per product drawing.The dilator outer diameter measured 0.2105" which is within the specification limits of 0.2090"-0.2110" per dilator tubing specification.The dilator length measured 7.125" which is within the specification limits of 6.875"-7.125" per product drawing.The split in the sheath body measured approximately 20mm in length.The peel-away sheath and dilator were functionally tested per the product instructions for use (ifu).The ifu provided as a part of this kit instructs the user, "insert tissue dilator into sheath until dilator cap folds over valve housing and secures dilator onto sheath assembly." the dilator was removed and reinserted back into the sheath.The dilator was able to pass through the sheath tip with little to no resistance.R & d and manufacturing were contacted as part of the complaint investigation.They stated that the damage towards the proximal end of the sheath body is likely related to the molding manufacturing process.Due to the possibility that manufacturing contributed to this damage, they will further investigate this issue.A device history record review was performed and no relevant findings were identified.The ifu provided with this kit warns the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage." the report of peel-away sheath tearing prematurely was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the proximal end of the sheath body was cracked.Additionally, the distal end of the sheath body was bulging and split.R & d and manufacturing were contacted as part of this investigation.It was determined that the molding manufacturing process contributed to the damage seen at the proximal end of the sheath body.An internal investigation was initiated the manufacturing site.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS KIT: 2-L 15 FR X 19 CM
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21356098
Report Number9680794-2025-00133
Device Sequence Number7835838
Product Code MSD
UDI-Device Identifier00801902096326
UDI-Public(01)00801902096326(11)231207(17)261130(10)33F23K0191(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-15242-SP
Device Lot Number33F23K0191
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown